Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 8, 2008, 11:36 AM CST for 6 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2008, 11:36 AM CST (17:36 UTC)
- Expired
- Feb 8, 2008, 3:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 56 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3581 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 081736 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1136 AM CST FRI FEB 8 2008 TXZ033>035-039>041-082200- /O.NEW.KLUB.WI.Y.0006.080208T1736Z-080208T2200Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 1136 AM CST FRI FEB 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE SOUTHWEST AND SOUTH CENTRAL SOUTH PLAINS THROUGH MID-AFTERNOON. THE WINDS WILL BEGIN TO DECREASE BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 082100 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CST FRI FEB 8 2008 TXZ033>035-039>041-082200- /O.CAN.KLUB.WI.Y.0006.000000T0000Z-080208T2200Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 300 PM CST FRI FEB 8 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORIES LEVELS AND SHOULD CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:51 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 8, 9:51 AM CST, 1 hour 45 minutes before
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
Hazardous weather outlook, Feb 8, 10:11 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1011 AM CST FRI FEB 8 2008 TXZ021>044-091615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1011 AM CST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER STRONG NORTHWEST WINDS...MILD TEMPERATURES AND DRY AIR WILL RESULT IN CRITICAL WEATHER CONDITIONS ACROSS THE SOUTHERN HALF OF THE SOUTH PLAINS AND THE ROLLING PLAINS THROUGH THE MIDDLE OF THE AFTERNOON...WITH A MORE SHORT-LIVED THREAT FARTHER NORTH. A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHERN SECTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... LOCAL AUTHORITIES AND FIRE MANAGEMENT OFFICIALS SHOULD BE AWARE OF POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS TODAY.
In the hours before
Special weather statement, Feb 8, 6:28 AM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 628 AM CST FRI FEB 8 2008 TXZ021>044-082100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 628 AM CST FRI FEB 8 2008 ...ELEVATED FIRE DANGER TODAY... WINDY CONDITIONS WILL DEVELOP ACROSS THE AREA THIS MORNING AS A STORM SYSTEM WITH STRONG WINDS ALOFT MOVES ACROSS THE SOUTHERN PLAINS. WESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE INTO THE 20 TO 25 MPH RANGE BY MIDDAY WITH GUSTS INTO THE 40S. WARM TEMPERATURES...PARTICULARLY ACROSS THE SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS...AND DRY AIR WILL RESULT IN RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT BY THIS AFTERNOON ADDITIONALLY...VEGETATION REMAINS VERY DRY AND CONDUCIVE TO RAPID FIRE SPREAD GIVEN IGNITION. THESE FACTORS WILL COMBINE TO INCREASE THE POTENTIAL FOR RAPIDLY SPREADING WILDFIRES. PLAN NOW TO AVOID ANY BURNING OR OTHER ACTIVITIES THAT MAY RESULT IN AN OPEN FLAME OR SPARK. OBSERVE LOCAL FIRE BANS.
Special weather statement, Feb 8, 9:58 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 958 AM CST FRI FEB 8 2008 TXZ021>032-082200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 958 AM CST FRI FEB 8 2008 ...ELEVATED FIRE DANGER TODAY... WINDY CONDITIONS WILL CONTINUE THROUGH THE MIDDLE OF THE AFTERNOON AS A STORM SYSTEM WITH STRONG WINDS ALOFT MOVES ACROSS THE SOUTHERN PLAINS. WESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE INTO THE 20 TO 30 MPH RANGE BY MIDDAY WITH GUSTS INTO THE 40S. WARM TEMPERATURES AND DRY AIR WILL RESULT IN RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT BY THIS AFTERNOON ADDITIONALLY...VEGETATION REMAINS VERY DRY AND CONDUCIVE TO RAPID FIRE SPREAD GIVEN IGNITION. THESE FACTORS WILL COMBINE TO INCREASE THE POTENTIAL FOR RAPIDLY SPREADING WILDFIRES. PLAN NOW TO AVOID ANY BURNING OR OTHER ACTIVITIES THAT MAY RESULT IN AN OPEN FLAME OR SPARK. OBSERVE LOCAL FIRE BANS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:49 AM CST | Red Flag Warning | LUB | Cochran, Crosby, Dickens, Garza, Hockley, Kent and 6 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.